I have experienced quite of few changes with the development of sarcoidosis and the accompanying conditions of heart failure and pulmonary hypertension. I put on 30 pounds, a lot of my muscle definition has gone and now my doctor tells me I am starting to develop Gynecomastia. Yep, I am getting man boobs, and with the onset of my man boobs, I am getting the pain and discomfort of their development. The pain is only in my left breast. I imagine this is what teenage girls go through!
Ever since putting in my defibrillator in 2007, I noticed that over time my left breast has gotten bigger than my right, and I was told that was because of the defibrillator and the illusion it caused. In the past month though, my left nipple started to itch and my left breast became sore and uncomfortable. I dismissed it as pain and discomfort from the defibrillator, which I experienced ever since the implant, but now it was different. The discomfort was usually relegated to the area of the implant, but now the whole breast is uncomfortable and the nipple itch is driving me crazy.
It turns out this is a side effect from one of my medications, and for once I can’t blame prednisone! This time it is Aldactone, also known as Spirinolactone, a drug used for heart failure, which can cause lowered testosterone in men and Gynecomastia, otherwise known as “man boobs”. My case is now starting so I will be taken off this drug and the effects will reverse themselves. My doctor has also scheduled an ultra sound just to make sure there is nothing else going on in there.
So until that time, I am off to Macy’s to see if I can get a one sided man bra.